Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 125, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Oct 17, 2005, 3:32 PM MST for Pima County, Arizona. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 17, 2005, 3:32 PM MST (22:32 UTC)
- Expired
- Oct 17, 2005, 4:08 PM MST
- In force
- 36 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 46 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 172232 SVRTWC AZC019-172315- /O.NEW.KTWC.SV.W.0125.051017T2232Z-051017T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 332 PM MST MON OCT 17 2005 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA * UNTIL 415 PM MST * AT 323 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR GREEN VALLEY...AND MOVING NORTHWEST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RYAN FIELD BY 355 PM MST SAGUARO NATIONAL PARK WEST BY 410 PM MST LAT...LON 3185 11110 3195 11082 3235 11105 3225 11135 $$ WEATHER.GOV/TUCSON
3 follow-up statements
000 WWUS55 KTWC 172244 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 343 PM MST MON OCT 17 2005 AZC019-172315- /O.CON.KTWC.SV.W.0125.000000T0000Z-051017T2315Z/ PIMA AZ- 343 PM MST MON OCT 17 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM MST FOR EAST CENTRAL PIMA COUNTY... AT 336 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR SAN XAVIER MISSION...OR ABOUT 7 MILES NORTHWEST OF GREEN VALLEY...MOVING NORTHWEST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTHWEST OF RYAN FIELD BY 405 PM MST LAT...LON 3185 11110 3195 11082 3235 11105 3225 11135 $$ WEATHER.GOV/TUCSON JRG
000 WWUS55 KTWC 172258 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 358 PM MST MON OCT 17 2005 AZC019-172315- /O.CON.KTWC.SV.W.0125.000000T0000Z-051017T2315Z/ PIMA AZ- 358 PM MST MON OCT 17 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM MST FOR EAST CENTRAL PIMA COUNTY... AT 348 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTH OF SAN XAVIER MISSION...OR ABOUT 15 MILES SOUTHWEST OF TUCSON...MOVING NORTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES WEST OF SOUTH TUCSON BY 405 PM MST SAGUARO NATIONAL PARK WEST BY 415 PM MST LAT...LON 3185 11110 3195 11082 3235 11105 3225 11135 $$ WEATHER.GOV/TUCSON JRG
000 WWUS55 KTWC 172308 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 408 PM MST MON OCT 17 2005 AZC019-172318- /O.CAN.KTWC.SV.W.0125.000000T0000Z-051017T2315Z/ PIMA AZ- 408 PM MST MON OCT 17 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIMA COUNTY IS CANCELLED... AT 400 PM MST...DOPPLER RADAR INDICATED THAT THE STORM NEAR RYAN FIELD HAS WEAKENED. THUS THE SEVERE THUNDERSTORM WARNING WAS CANCELLED. THUNDERSTORM ACTIVITY WILL CONTINUE NEAR THE TUCSON MOUNTAINS THROUGH 430 PM. LAT...LON 3185 11110 3195 11082 3235 11105 3225 11135 $$ WEATHER.GOV/TUCSON JRG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 2:55 PM MST, 37 minutes earlier.
Area forecast discussion, Oct 17, 2:55 PM MST, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 255 PM MST MON OCT 17 2005 .SYNOPSIS...A STRONG LOW PRESSURE SYSTEM OFF THE NORTHERN BAJA COAST WILL MOVE NORTHEAST ACROSS CENTRAL ARIZONA TUESDAY. THIS SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO SOUTHEAST ARIZONA TONIGHT INTO TUESDAY ALONG WITH COOLER TEMPERATURES. PRECIPITATION IS EXPECTED TO END FROM THE WEST TO EAST TUESDAY EVENING...WITH ONLY A SLIGHT CHANCE OF SHOWERS CONTINUING ACROSS THE WHITE MOUNTAINS INTO WEDNESDAY MORNING. HIGH PRESSURE ALOFT WILL BUILD OVER THE WESTERN STATES...RESULTING IN DRY AND WARMER WEATHER DURING THE LATTER PART OF WEEK INTO THE WEEKEND. && .DISCUSSION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS CENTRAL PORTIONS OF SE AZ AT THIS TIME. ONLY ISOLATED SHOWERS OVER FAR WRN PIMA COUNTY WITH DRY CONDITIONS EAST OF A SAFFORD-BISBEE LINE. UPPER LOW CENTERED NEAR 31N/120W WITH COLDER-TOPPED CLOUD SHIELD ARCING FROM CENTRAL CA-SRN NV-WRN AZ. WILL OPT FOR SCATTERED SHOWERS/THUNDERSTORMS CENTRAL/ERN SECTIONS TONIGHT WITH NUMEROUS SHOWERS/THUNDERSTORMS FAR WRN PIMA COUNTY. BELIEVE BEST PERIOD OF MEASURABLE AND/OR SIGNIFICANT PRECIP FOR SE AZ WILL BE LATER TONIGHT-TUE EVENING AS THE NRN BAJA/SRN CA UPPER LOW EJECTS NEWD ACROSS CENTRAL AZ. ALSO APPEARS THAT STRONG/ MARGINALLY SEVERE THUNDERSTORMS MAY OCCUR TUE AS PER SWODY2... PRIMARILY DURING THE LATE MORNING-AFTERNOON PERIOD. THUS WILL OPT FOR NUMEROUS SHOWERS/THUNDERSTORMS AREAWIDE TUE. DEFINITELY LIKE THE TREND ESTABLISHED BY MIDNIGHT SHIFT TOWARD INCREASED QPF-VALUES AS WELL AS THE SNOW AMOUNTS WHITE MOUNTAINS. HAVE CONTINUED THIS TREND AND WILL REFLECT SNOW ACCUMULATIONS OF 3-4 INCHES ABOVE 8000 FEET WHITE MOUNTAINS BY WED MORNING. DRY AREAWIDE WED NIGHT INTO THE WEEKEND AS RIDGE AMPLIFIES OVER THE WRN CONUS. TUE IS EXPECTED TO BE THE COOLEST DAY THIS FORECAST PERIOD. WARMER BY THUR WITH WARMING TREND CONTINUING INTO THE WEEKEND. THUS DAYTIME MAX TEMPS THIS WEEKEND RETURNING CLOSE TO...OR ABOVE...SEASONAL NORMALS FOR LATE OCT. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && BF WEATHER.GOV/TUCSON
Hazardous weather outlook, Oct 17, 6:00 AM MST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 600 AM MST MON OCT 17 2005 AZZ031-032-181300- WESTERN PIMA COUNTY-TOHONO OODHAM NATION- 600 AM MST MON OCT 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM NEAR THE SOUTHERN CALIFORNIA COAST WILL GENERATE BANDS OF SHOWERS AND THUNDERSTORMS SPREADING ACROSS WESTERN PIMA COUNTY AT TIMES THIS MORNING AND INTO PORTIONS OF THE TOHONO OODHAM NATION LATER TODAY AND TONIGHT. EXPECT RAINFALL AMOUNTS BETWEEN 1/2 AND 1 INCH WITH ISOLATED 1.5 INCH AMOUNTS CAUSING LOCALIZED FLOODING. INDIVIDUAL STORM MOVEMENT WILL BE TO THE NORTH AT ABOUT 20 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE LOW PRESSURE SYSTEM WILL MOVE THROUGH THE STATE TUESDAY...GENERATING ADDITIONAL STRONG SHOWERS AND THUNDERSTORMS AND MORE RAINFALL BEFORE TAPERING OFF LATE TUESDAY. SOME AREAS COULD SEE STORM TOTAL RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES WITH ISOLATED HIGHER AMOUNTS POSSIBLE. NORMALLY DRY STREAM BEDS AND WASHES WILL LIKELY FLOW HEAVILY INTO TUESDAY NIGHT. EXPECT CLEARING FROM THE WEST TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-029-030-033>035-181300- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 600 AM MST MON OCT 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A STRONG LOW PRESSURE SYSTEM NEAR THE SOUTHERN CALIFORNIA COAST WILL START TO SPREAD SHOWERS AND ISOLATED THUNDERSTORMS INTO THE AREA LATER TODAY...WITH STORM COVERAGE INCREASING FROM WEST TO EAST LATE. INDIVIDUAL STORM MOVEMENT WILL BE TO THE NORTH AT ABOUT 20 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE LOW PRESSURE SYSTEM WILL MOVE THROUGH THE STATE TUESDAY...GENERATING STRONG SHOWERS AND THUNDERSTORMS AND LOCALLY HEAVY RAINFALL BEFORE TAPERING OFF LATE TUESDAY. SOME AREAS COULD SEE STORM TOTAL RAINFALL AMOUNTS BETWEEN 1/2 AND 1.5 INCHES WITH ISOLATED HIGHER AMOUNTS POSSIBLE. SOME NORMALLY DRY STREAM BEDS AND WASHES WILL SEE FLOW INTO TUESDAY NIGHT. EXPECT CLEARING FROM THE WEST TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.